Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Supplements For Neuropathy In Feet

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Loosing feeling in feet and hands, Neuropathy or circulation problems?

I have had neuropathy for at least the last three years. My Doctor has left me on Ziagen Zerit with adding Kaletra Liquid. I have noticed over the last six months that my feet especially get very cold and stiff and my knees get what looks like...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Seeing a neurologist to pin down the nature and likely source of your neurologic complaints would be a good idea with your symptoms. If a diagnosis of peripheral neuropathy is confirmed then a switch off the Zerit to an alternative with less... Read more »

Neuropathy in the Feet

Please help. Is it possible that pain from neuropathy in the feet is so bad that it can lead a person to use crutches for a short period because it's too painful to walk? Your answer to my question is much appreciated. Thank you! P.S.Your...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Absolutely. Pain from neuropathy can be terrible for some patients-it is a symptom which needs to be taken very seriously. Could result from HIV infection, side effect of medications, or other medical conditions (diabetes, vitamin deficiencies,... Read more »

Neuropathy in my feet

Hello For many years I have had some significant neuropathy in my feet. My Doc and I have tried to eliminate the "D" drugs in an effort to stop this. I am still on a low dose of ddI, as this seems to be one drug that I have some...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Zostrix has limited benefit in this setting.The Neurontin can be pushed to doses as high as 1500 mg tid, so you have quite a ways to go.Also, have you tried some antidepressants such as amitryptiline? They seem to be helpful in this setting, in... Read more »

Neuropathy in my feet

HelloFor many years I have had some significant neuropathy in my feet. My Doc and I have tried to eliminate the "D" drugs in an effort to stop this. I am still on a low dose of ddi, as this seems to be one drug that I have some sensitivity...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Getting off the D drugs is stil a good idea. Increased Neurontin may help. Zostrix /lidocaine topical helps some. Use of vitamins/mineral/anti-oxidants may help some (see John Kaiser's book Healing HIV or the www.daair.org website for some... Read more »
Connect With Others

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »

Neuropathy

Posted by Anonymous, 1 Reply
I have had neuropathy in my feet for 4 years now in varying degrees of pain, sometimes light, sometimes crippling. I had some decent results using acetyl-L-carnetine, which seemed to have helped the pain some, but now it has come back in full force.... Read more »

Neuropathy

Posted by Anonymous
I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Carnitine (1,000mg per day) and to my surprise it worked right away. I... Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »